Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
1581649 tn?1311923656

When will withdrawal from sleeping pills and pain killers end?

This is day 3 clean, and it's becoming worse and worse and the days go by. A lot of anxiety, sweating, shakes, not be able to fall asleep for hours on end. I just want to know how does everyone keep going? What keeps you on track? And most important when will the cravings end? Please I need to know i'm not in this battle alone.
11 Responses
Avatar universal
I just started my taper today, so the WD haven't hit me yet.  But are you getting any help?  Also exercise is a great help!  Can you speak to a doctor about help with the WD's?
Avatar universal
I can't really talk about the sleeping pills bit but for most opiate based painkillers withdrawal goes something like this:

Things get gradually worse for around 4 days, then suddenly you will feel much, much better. So hang in there, with luck in another day or two you will be over the worst of it. The insomnia and cravings do tend to be the last symptoms to go away in all honesty but the rest are very short term for most people.

I kept going as I knew it would soon (mostly) pass and that I had to clean up to get my life back, or even stay alive at all ... but this fight is different for everyone. Giving up two different things at once is more difficult  - what exactly were you taking and for how long?
Avatar universal
You're not alone,sweetie.   Did you stop the sleeping pills all at once? Does anyone know you're going through this?

Post back here...
Avatar universal
Hang in there!!!

Drink lots and lots of Gatorade!!
Eat at least 3 bananas a day...
Take hot baths in Epsin salt
KEEP BUSY!! I blasted my music and just cleaned. It WILL get better, trust me, I've been through it. By day 4 or 5, you'll feel much better and may get some sleep. You've gotten this far...don't give up! Try Hylands for sleep...it's a herbal.
Good luck!!
1581649 tn?1311923656
Catham- I don't have a doctor that I'm going too. But I am seeing my Psychologist or in school, which is better than nothing.

Astray- I was taking Zolpidem and any oxys.. oxymorphone, oxycodone, hydrocodone. Really anything I could get to. And for about a year in a half. Thank you for your advice! glad to know it's almost over. :)

Vicki595- Yeah I just went cold turkey the other night. And only one of my coach's but she doesn't know what to even do anymore so it's kinda hard.

Dani170- Thank you!! Definitely drinking a lot of gatorade that's for sure. Keeping busy at night is fine cause I dance 5 hours a night. It's just at night when I should be sleeping I'm more worried about the pills than anything else.

Avatar universal
What does your Mom think is going on with you?
1581649 tn?1311923656
Well I've also had mono for the past 7 weeks..so probably that. Besides the fact she's to sick herself to notice anything that's going on with me.
Avatar universal
HI you have been giving some great advise but one thing needs to be mentioned a lot of sleeping pills are benzos and need to be tapered off slowly let us know exaztly what your taking
you risk seizures if its a benzo and you been on it a yr and 1/2 if your scared just take one that will hold off the withdrawals for the benzo please respond back this is important  info
good luck with your detox.....Gnarly
1581649 tn?1311923656
Hi, I was taking Zolpidem i'm not exactly sure on the dosage but I will check later on and let you know..that's another thing i'm always sick ontop of detoxing but I don't think this is right I'll get really weak all of a sudden throughout the day and feel like I am going to pass out. But the sleeping pills I was taking a lot more than I was the pain killers.
Avatar universal
Okay. You could really have some problems in the next few days if you stopped that sleeping med cold turkey,which you did!  Abrupt withdrawal can trigger seizures. That medicine has to be tapered off.

I urge you to tell your mother what's going on or another trusted adult relative. Those weak spells are a warning sign.

Take care of yourself!
1581649 tn?1311923656
I guess i'll just have to be aware of when I do feel weak to sit down and take it easy. I don't know how else to stop though besides doing that. I'll see if it is still happening through out the weekend and then i'll say something but for now I think it'll be alright. Thank you!
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.